Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 196, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 22, 2020, 8:26 PM CST for Jefferson County, Missouri. It took effect at Nov 23, 2020, 7:38 AM CST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2020, 8:26 PM CST (02:26 UTC)
- In effect from
- Nov 23, 2020, 7:38 AM CST
- Expired
- Nov 23, 2020, 8:33 PM CST
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 15.77 ft at Nov 23, 2020, 4:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
912
WGUS43 KLSX 230226
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
826 PM CST Sun Nov 22 2020
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Big River at Byrnesville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-231430-
/O.NEW.KLSX.FL.W.0196.201123T1338Z-201124T1800Z/
/BYRM7.1.ER.201123T1338Z.201123T1800Z.201124T0448Z.UU/
826 PM CST Sun Nov 22 2020
The National Weather Service in St Louis has issued a
* Flood Warning for
the Big River at Byrnesville.
* From Monday morning to Tuesday afternoon.
* At 7:45 PM CST Sunday the stage was 11.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 16.8 feet early tomorrow afternoon.
It will then fall below flood stage late tomorrow evening.
* Impact...At 18.0 feet, Cedar Hill Road at Cedar Hill and Klondike
Road south of Cedar Hill begin to flood near this height.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Big River
Byrnesvill 16.0 11.8 Sun 7 pm 16.8 10.9 6.5 5.2 4.7
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
192 follow-up statements
720
WGUS83 KLSX 231414
FLSLSX
Flood Statement
National Weather Service St Louis MO
814 AM CST Mon Nov 23 2020
...The Flood Warning continues for the following rivers in
Missouri...
Big River at Byrnesville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-240215-
/O.CON.KLSX.FL.W.0196.000000T0000Z-201124T1800Z/
/BYRM7.1.ER.201123T1338Z.201123T1800Z.201124T0448Z.UU/
814 AM CST Mon Nov 23 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big River at Byrnesville.
* Until Tuesday afternoon.
* At 7:45 AM CST Monday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 16.5 feet early this evening. It will then
fall below flood stage late tonight.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Big River
Byrnesvill 16.0 15.1 Mon 7 am 15.4 9.9 9.5 10.7 8.2
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
Byrd791
WGUS83 KLSX 240233
FLSLSX
Flood Statement
National Weather Service St Louis MO
833 PM CST Mon Nov 23 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big River at Byrnesville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC099-240345-
/O.CAN.KLSX.FL.W.0196.000000T0000Z-201124T0233Z/
/BYRM7.1.ER.700119T1408Z.700119T1409Z.700119T1410Z.UU/
833 PM CST Mon Nov 23 2020
...The Flood Warning for the Big River at Byrnesville has been
cancelled...
The Flood Warning is cancelled for
the Big River at Byrnesville.
* At 7:45 PM CST Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* The river is beginning to recede, and therefore is no longer
expected to reach flood stage.
* Forecast...The river will fall to 9.1 feet and begin rising again
early Thursday morning. It will rise to 10.8 feet early Friday
morning. It will then fall again and remain below flood stage.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Big River
Byrnesvill 16.0 15.7 Mon 7 pm 12.3 9.2 10.7 9.6 7.2
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
BRCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 22, 6:04 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Nov 22, 6:04 PM CST, 2 hours 22 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 604 PM CST Sun Nov 22 2020 .SHORT TERM... (Through Late Monday Night) Issued at 302 PM CST Sun Nov 22 2020 Broken stratocumulus clouds will scatter and eventually clear this evening as increasingly dry air arrives on northwesterly low-level flow through the first half of the night. Overnight, winds will become light with an elongated surface high pressure center shifting into eastern MO. These light winds will combine with mostly clear skies to enable radiational cooling of surfaces moistened by rainfall earlier this weekend. Thus, patchy fog development will be possible late tonight into Monday morning across central and southeastern MO and southwestern IL. On Monday, any fog should dissipate by mid-morning as the surface high shifts east and low-level flow becomes southerly with an upper- level ridge building into the Central U.S. A low-amplitude upper- level shortwave trough will traverse the crest of the ridge and reach the forecast area by Monday night with upper-level clouds increasing throughout the day. Monday's high temps will generally be near to 5F below average as the thickening upper-level clouds temper solar insolation. Rain will be possible Monday afternoon into night, particularly over central and northeastern MO and west-central IL, as an area of weak mid-level frontogenesis lifts northeast in association with a developing low-level cyclone in the lee of the Rocky Mountains. This rain should be light as precip will be competing with a layer of very dry air near 850-hPa. QPF Monday night will range from near a quarter of an inch across northeastern MO to around one hundredth of an inch in the St. Louis metro. Pfahler .LONG TERM... (Tuesday through Next Sunday) Issued at 302 PM CST Sun Nov 22 2020 Most rain will become confined to northeastern MO Tuesday morning as the region becomes briefly entrenched in the warm sector ahead of an approaching upper-level trough. Another round of widespread rain will begin to enter the forecast area Tuesday afternoon and continue into Tuesday night as lift and moisture quickly increase as a cold front nears the forecast area. A few thunderstorms will also be possible with marginal instability potentially being available in the strongly forced and vertically sheared environment ahead of and along the cold front. Model guidance has come into better alignment on cold frontal passage occurring Wednesday morning across the forecast area. Strong winds will be a concern behind the front on Wednesday as well with a tight pressure gradient and winds of 40 to 50 kt at 850-hPa that could mix some to the surface. More tranquil conditions should prevail after Wednesday with an upper-level ridge building across the Central U.S. Behind this ridge, global model guidance diverge on their depictions on the evolution and timing of a nearly full-latitude positively tilted upper-level trough that could bring the next chance of sensible weather into next weekend. Pfahler && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 542 PM CST Sun Nov 22 2020 A surface ridge extending from eastern ND south into OK will move eastward through our area late tonight and Monday morning. Surface winds will be weak with a potential for fog late tonight/early Monday morning in COU and the St Louis metro area as the low level clouds around 3000-4000 feet advect southeast of the taf sites early this evening. Mid-high level cloudiness will spread eastward into our area Monday afternoon. There may be a few light showers or at least sprinkles in COU late Monday afternoon as a weak warm front approaches. SPECIFICS FOR KSTL: A surface ridge extending from eastern ND south into OK will move eastward through our area late tonight and Monday morning. Surface winds will be weak with a potential for fog late tonight/early Monday morning as the low level clouds around 3000-4000 feet advect southeast of the STL area early this evening. Mid-high level cloudiness will spread eastward into STL Monday afternoon. There may be a few light showers or at least sprinkles Monday evening as a weak warm front approaches. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 35 48 41 54 / 0 10 20 50 Quincy 30 45 39 50 / 0 10 60 80 Columbia 32 47 40 54 / 0 40 40 80 Jefferson City 30 49 40 56 / 0 30 40 80 Salem 35 50 38 55 / 0 5 10 20 Farmington 31 51 36 55 / 0 5 5 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 22, 6:12 PM CST, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 612 PM CST Sun Nov 22 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-240015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 612 PM CST Sun Nov 22 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance of thunderstorms Tuesday afternoon and night, mainly across central and southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Local storm report, Nov 22, 2:39 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CST SUN NOV 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 N WEINGARTEN 37.90N 90.21W
11/22/2020 M2.15 INCH STE. GENEVIEVE MO COCORAHS
COCORAHS STATION MO-SG-2 STE. GENEVIEVE 10.4
WSW.
0800 AM HEAVY RAIN 2 NNE POTOSI 37.97N 90.77W
11/22/2020 M2.59 INCH WASHINGTON MO CO-OP OBSERVER
CO-OP OBSERVER STATION PTSM7 POTOSI 3 N.
0700 AM HEAVY RAIN 1 NE PRAIRIE 38.19N 89.93W
11/22/2020 M2.67 INCH RANDOLPH IL CO-OP OBSERVER
CO-OP OBSERVER STATION RBDI2 RED BUD.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 5:31 AM CST | Dense Fog Advisory | LSX | Cole, Crawford, Franklin, Gasconade, Iron, Moniteau and 3 more | 5 hr |
| Nov 23, 4:14 PM CST | Winter Weather Advisory | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 5 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.